Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 101, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 11, 2007, 11:52 PM CDT for McKenzie County, Williams County, North Dakota. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2007, 11:52 PM CDT (04:52 UTC)
- Expired
- Jun 12, 2007, 12:45 AM CDT
- In force
- 53 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties McKenzie County, ND, Williams County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 11:32 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 4.9 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2065 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 120455 SVRBIS NDC053-105-120545- /O.NEW.KBIS.SV.W.0101.070612T0452Z-070612T0545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1152 PM CDT MON JUN 11 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL MCKENZIE COUNTY IN NORTHWEST NORTH DAKOTA... WILLIAMS COUNTY IN NORTHWEST NORTH DAKOTA... THIS INCLUDES THE CITY OF WILLISTON... * UNTIL 1245 AM CDT * AT 1148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF WILLISTON...AND MOVING NORTHEAST AT 30 MPH. ANOTHER SEVERE STORM WAS JUST NORTH OF EPPING...ALSO MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... WILLISTON AROUND 1205 AM CDT... RAY AROUND 1205 AM CDT... TEMPLE AROUND 1215 AM CDT... TIOGA AROUND 1225 AM CDT... THESE ARE DANGEROUS STORMS. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4864 10387 4799 10395 4816 10285 4863 10291 $$ JV
2 follow-up statements
000 WWUS53 KBIS 120524 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1223 AM CDT TUE JUN 12 2007 NDC053-105-120545- /O.CON.KBIS.SV.W.0101.000000T0000Z-070612T0545Z/ WILLIAMS ND-MCKENZIE ND- 1223 AM CDT TUE JUN 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR NORTH CENTRAL MCKENZIE AND WILLIAMS COUNTIES... AT 1219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR RAY...OR ABOUT 27 MILES NORTHEAST OF WILLISTON...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... TIOGA AROUND 1235 AM CDT... 8 MILES SOUTH OF MCGREGOR AROUND 1245 AM CDT... LAT...LON 4864 10387 4799 10395 4816 10285 4863 10291 $$ JV
000 WWUS53 KBIS 120544 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1243 AM CDT TUE JUN 12 2007 NDC053-105-120553- /O.EXP.KBIS.SV.W.0101.000000T0000Z-070612T0545Z/ WILLIAMS ND-MCKENZIE ND- 1243 AM CDT TUE JUN 12 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MCKENZIE AND WILLIAMS COUNTIES EXPIRES AT 1245 AM CDT... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. THE THUNDERSTORM WAS 5 MILES SOUTHWEST OF MCGREGOR AND MOVING NORTHEAST AT 25 MPH. EXPECT LIGHTNING AND BRIEF HEAVY RAIN FROM THIS STORM. LAT...LON 4864 10387 4799 10395 4816 10285 4863 10291 $$ JV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:15 PM CDT, 8 hours 37 minutes earlier.
Area forecast discussion, Jun 11, 3:15 PM CDT, 8 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 PM CDT MON JUN 11 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT... MAIN CONCERNS IN THE SHORT TERM ARE THE SEVERE WEATHER AND HEAVY RAIN POTENTIAL. NAM LOOKS BEST FOR THE OVERNIGHT...AND THEN GFS. HAVE FOLLOWED HPC QPF CLOSELY. SATELLITE AND RADAR THIS AFTERNOON SHOWS THAT CONVECTION IS SLOW TO INITIATE...LIKE YESTERDAY. SIGNIFICANT CAPE AVAILABLE FOR SEVERE WEATHER TONIGHT. NAM SHOWS CONVECTION BEGINNING IN THE WEST BY EVENING VICINITY SLOW MOVING SURFACE LOW PRESSURE TROUGH. THEN...LIKE THE NAM...EXPECT A SIGNIFICANT BAND OF CONVECTION ACROSS THE CENTRAL BEFORE MIDNIGHT. 12Z MODELS A LITTLE SLOWER WITH THE EASTWARD PROGRESSION OF THINGS...SO HAVE DROPPED POPS A BIT IN THE JMS AREA FOR TONIGHT. PER THE GFS...THE FRONTAL BOUNDARY WILL HANG THROUGH CENTRAL NORTH DAKOTA ON TUESDAY. FORECAST SOUNDINGS SHOW SOMEWHAT LESSER CAPE FOR TUESDAY...BUT STILL SUFFICIENT FOR SOME STRONG STORMS...AND OF COURSE HEAVY RAINFALL. HPC QPF FORECASTS 1 TO 1.5 INCHES OF RAIN ACROSS CENTRAL NORTH DAKOTA BY 00Z WED. NAM AND GFS BOTH INDICATE THAT THERE COULD BE SOME SPOTTY AMOUNTS OVER 2 INCHES. SO...BECAUSE OF THE QPF AND LAST WEEKS HEAVY RAINFALL...WILL ISSUE A FLOOD WATCH FOR PORTIONS OF SOUTHWEST AND MUCH OF CENTRAL NORTH DAKOTA FOR TONIGHT AND TUESDAY. FOR TUESDAY NIGHT AND WEDNESDAY...RAIN AND THUNDERSTORM CHANCES CONTINUE WITH SURFACE BOUNDARY NEAR JAMESTOWN. THERE IS THE POTENTIAL FOR A HEAVY RAIN EVENT FROM JAMESTOWN AND SOUTH INTO WEDNESDAY. BUT...WILL HOLD OFF ON A WATCH THERE FOR NOW. THIS AREA ALSO VERY WET AT THIS TIME. AS PER THE EARLIER FORECASTS...EVENT SHOULD BE PRETTY MUCH OVER BY WEDNESDAY NIGHT. MADE VERY LITTLE CHANGE TO TEMPERATURE FORECASTS. EXPECT TEMPERATURES TO COOL INTO THE UPPER 70S NORTHWEST TO LOWER 80S EAST ON TUESDAY AS THE FRONT MOVES EAST...THEN MAINLY 70S FOR WEDNESDAY. OVERNIGHT LOWS WILL BE MILD WITH THE HIGH DEWPOINTS...SOUTHEAST WINDS AND CLOUD COVER. OF COURSE...AREAS OF PERSISTENT RAIN WILL BE COOLER. .LONG TERM...THURSDAY THROUGH MONDAY... THE GFS CONTINUES TO BRING AN UPPER LEVEL LOW ACROSS THE ROCKIES ON FRIDAY AND FRIDAY NIGHT. THE ASSOCIATED SURFACE LOW DEVELOPS ON THE LEE OF THE ROCKIES THEN BEGINS TO MOVE SLOWLY EAST. THIS WILL SET UP YET ANOTHER PERIOD OF CONVECTIVE WEATHER. WILL BRING IN A CHANCE OF TSTMS TO THE FORECAST AREA SATURDAY THROUGH MONDAY. && .AVIATION... A COLD FRONT ALONG THE MONTANA NORTH DAKOTA BORDER WILL BE THE FOCUS OF CONVERGENCE AS IT MOVES SLOWLY EAST THIS EVENING. DEWPOINTS HAVE RISEN ACROSS NORTH DAKOTA DURING THE DAY LEADING TO AN INCREASINGLY UNSTABLE AIRMASS. THUNDERSTORMS ARE LIKELY TO DEVELOP ALONG THE FRONT AND MOVE NORTHEAST AT ABOUT 20 TO 25 KTS. LARGE HAIL...STRONG WINDS...HEAVY RAIN...AND FREQUENT LIGHTNING CAN BE EXPECTED. && .BIS WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH TUESDAY EVENING FOR NDZ010>012-018>022-033>035-040>046. && JF/TSW
Hazardous weather outlook, Jun 11, 4:01 PM CDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 401 PM CDT MON JUN 11 2007 NDZ001>005-009-013-017-023-025-031-032-036-037-047-048-050-051- 122115- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-PIERCE-MCKENZIE- WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-KIDDER-STUTSMAN-LOGAN- LA MOURE-MCINTOSH-DICKEY- 401 PM CDT MON JUN 11 2007 /301 PM MDT MON JUN 11 2007/ ...SEVERE THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON THROUGH TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON IN WESTERN NORTH DAKOTA AND MOVE INTO THE CENTRAL PART OF THE STATE DURING THE EVENING. SEVERE THUNDERSTORMS ARE LIKELY WITH THE POTENTIAL FOR VERY LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE POSSIBLE. HEAVY RAINFALL WILL ALSO ACCOMPANY THE STORMS. RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE JAMES RIVER AT LUDDEN DAM AND THE MISSOURI RIVER NEAR WILLISTON. REFER TO THE LATEST FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE THUNDERSTORMS AND VERY HEAVY RAINFALL ARE POSSIBLE TUESDAY AND TUESDAY NIGHT...MAINLY ACROSS CENTRAL NORTH DAKOTA. A CHANCE OF THUNDERSTORMS CONTINUES THROUGH SUNDAY. RIVER FLOODING WILL CONTINUE FOR SEVERAL DAYS ALONG THE JAMES RIVER AT LUDDEN DAM AND THE MISSOURI RIVER NEAR WILLISTON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON THROUGH TONIGHT. SPOTTERS COULD BE REQUIRED AGAIN ON TUESDAY AND TUESDAY NIGHT. NDZ010>012-018>022-033>035-040>046-122115- MOUNTRAIL-WARD-MCHENRY-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-STARK- MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 401 PM CDT MON JUN 11 2007 /301 PM MDT MON JUN 11 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING. REFER TO THE LATEST FLOOD WATCH STATEMENT FOR DETAILS. THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON IN WESTERN NORTH DAKOTA AND MOVE INTO THE CENTRAL PART OF THE STATE DURING THE EVENING. SEVERE THUNDERSTORMS ARE LIKELY WITH THE POTENTIAL FOR VERY LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE POSSIBLE. HEAVY RAINFALL WILL ALSO ACCOMPANY THE STORMS. RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE JAMES RIVER AT LUDDEN DAM AND THE MISSOURI RIVER NEAR WILLISTON. REFER TO THE LATEST FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE THUNDERSTORMS AND VERY HEAVY RAINFALL ARE POSSIBLE TUESDAY AND TUESDAY NIGHT...MAINLY ACROSS CENTRAL NORTH DAKOTA. A CHANCE OF THUNDERSTORMS CONTINUES THROUGH SUNDAY. RIVER FLOODING WILL CONTINUE FOR SEVERAL DAYS ALONG THE JAMES RIVER AT LUDDEN DAM AND THE MISSOURI RIVER NEAR WILLISTON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON THROUGH TONIGHT. SPOTTERS COULD BE REQUIRED AGAIN ON TUESDAY AND TUESDAY NIGHT. JV
In the hours before
Local storm report, Jun 11, 5:54 PM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
554 PM CDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TORNADO 21 SW CROSBY 48.70N 103.62W
06/11/2007 DIVIDE ND PUBLIC
BRIEF TOUCHDOWN.
&&
CLH/RSLLocal storm report, Jun 11, 7:09 PM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
709 PM CDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 12 SE CROSBY 48.79N 103.11W
06/11/2007 E1.75 INCH DIVIDE ND TRAINED SPOTTER
GOLF BALL SIZE HAIL WAS ONGOING AT THE TIME OF THE
REPORT.
&&
CLH/RSLLocal storm report, Jun 11, 7:36 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
736 PM CDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TORNADO 1 W CROSBY 48.91N 103.32W
06/11/2007 DIVIDE ND PUBLIC
BRIEF TORNADO...RELAYED BY KFYR TV.
&&
CLH/RSLThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 10:26 PM CDT | Severe Thunderstorm Warning | BIS | Divide | 64 min |
| Jun 11, 11:13 PM CDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 47 min |
| Jun 11, 11:29 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley, McKenzie | 61 min |
| Jun 12, 12:02 AM CDT | Severe Thunderstorm Warning | BIS | Slope | 43 min |
| Jun 12, 12:18 AM CDT | Severe Thunderstorm Warning | BIS | Ward | 20 min |
| Jun 12, 12:48 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 42 min |
| Jun 12, 1:26 AM CDT | Severe Thunderstorm Warning | BIS | Mountrail | 64 min |
| Jun 12, 2:13 AM CDT | Severe Thunderstorm Warning | BIS | Renville, Ward | 62 min |
| Jun 12, 2:31 AM CDT | Severe Thunderstorm Warning | BIS | McHenry, McLean, Sheridan | 43 min |
| Jun 12, 2:49 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry | 56 min |
| Jun 12, 2:08 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 67 min |
| Jun 12, 2:44 PM CDT | Tornado Warning | BIS | McLean | 19 min |
| Jun 12, 2:53 PM CDT | Tornado Warning | BIS | Ward | 37 min |
| Jun 12, 3:29 PM CDT | Tornado Warning | BIS | Ward | 15 min |
| Jun 12, 3:38 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 40 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.